Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Had endocarditis surgery. Advised to take warfarin for three months. Could I stop the medication prior to recommended period?

User rating for this question
Answered by

Practicing since : 1998
Answered : 1257 Questions
i had endocarditis surgery on august 16., they said to take the warfarin for three months straight.
i am wantin to stop takng it a few weeks earlier. may I? i thought i should be feeling better by now but frankly i feel like crap-really can't do my work (muisician) and feel like crap very day.
Posted Sat, 2 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 10 hours later
Brief Answer:
please see details.

Detailed Answer:
Dear Sir
You can not stop warfarin prior to recommended period because the sutures applied during the valve repair can invite formation of clot on them. This may lead to multiple problems. It is expected that after 3 months these suture points get endothelized (will be covered by normal body tissue) and hence will not be exposed to blood. They will not be able to incite clot formation on them. Warfarin prevents clot formation during this period till endotheliazation.
The feeling of loss of generalized well being at time persist for 2-3 weeks after any severe infection. Since it is persisting or longer period , you must consult your cardiologist. I Hope you are not taking any antibiotics now. Medications can also have bad effects on body at times. If you have recurrence of fever, you must see your doctor on priority.
Hope this helps. Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor